Tornadoes · United States · Ohio · 2010

EF1 tornado, Bradyville to Clayton, Ohio, May 21, 2010

From Bradyville to Clayton, this EF1 tornado ran 3.0 miles across Adams County on May 21, 2010, touching down at 8:44 PM EDT and reaching 75 yards wide. It killed nobody, and did $135,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 21, 2010
Touchdown
8:44 PM EDT (00:44 UTC)
Lifted
8:52 PM EDT (00:52 UTC)
On the ground
8 minutes
Path length
3.0 miles (4.8 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
Property damage
$135,000
County
Adams County
Touchdown point
38.710, -83.650
Lift-off point
38.750, -83.670
Record number
1005211844-01

What the Weather Service recorded

Severe thunderstorms developed on May 21st as an upper level low moved across the area and encountered an unstable air mass. Surface winds were from the southeast which helped to add to low level shear and tornado development. Thunderstorms redeveloped over some of the same areas. Training of storms led to flash flooding across the region.

The tornado initially touched down just north and east of the intersection of Old Dutch Road and Gray Road. The tornado moved north on the east side of Old Dutch Road and heavily damaged several well constructed barns and outbuildings. Mature, healthy trees were snapped at the trunk along this path. The tornado crossed Stanfield Road and crossed Old Dutch Road near Clayton Pike. Along this stretch, the tornado caused significant tree damage, minor damage to homes, and significant damage to numerous barns and outbuildings. More trees were toppled as the tornado crossed Clayton Pike again, west of Old Dutch Road. At this point, it appears the tornado began to intermittently lift, with the next reportable damage on neighboring Suck Run Road where a house was found with windows blown out in addition to significant tree damage. The damage to the barns and trees is consistent with wind speeds around 110 miles per hour.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:53 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at May 21, 7:50 PM EDT, 54 minutes earlier.

Area forecast discussion, May 21, 7:50 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
750 PM EDT FRI MAY 21 2010

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO SATURDAY
MORNING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH EARLY NEXT
WEEK...RESULTING IN DRY AND WARMER CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SOME PARTIAL CLEARING ACROSS WESTERN PORTIONS OF OUR FA HAS
ALLOWED THE AIRMASS TO BEGIN TO DESTABILIZE THIS AFTERNOON. ML
CAPES HAVE NOW CLIMBED TO AROUND 1000 J/KG ALONG THE INDIANA/OHIO
BORDER. AS ENERGY ASSOCIATED WITH UPPER LEVEL LOW OVER THE WESTERN
GREAT LAKES BEGINS TO PIVOT INTO OUR AREA LATER THIS
AFTERNOON/EVENING...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO
BECOME MORE WIDESPREAD ACROSS THE WEST. PCPN SHOULD THEN PUSH EAST
THROUGH THE OVERNIGHT HOURS. WILL GO WITH CATEGORICAL POPS IN THE
WEST...TAPERING DOWN TO LIKELY IN THE EAST THROUGH THE NIGHT. THE
INSTABILITY IS FORECAST TO SLOWLY WEAKEN OVERNIGHT...BUT MODELS
ARE HANGING ON TO SOME MARGINAL INSTABILITIES ALL THE WAY THROUGH
12Z . WILL THEREFORE KEEP A MENTION OF THUNDER ON THROUGH THE
NIGHT. THE SEVERE THREAT APPEARS SOMEWHAT MARGINAL ATTM AS WIND
FIELDS ARE NOT TERRIBLY IMPRESSIVE. THAT BEING SAID...IF ORGANIZED
ACTIVITY CAN GET INTO OUR WESTERN FA BEFORE WE BEGIN TO LOSE SOME
OF OUR BETTER INSTABILITIES...WET BULB ZERO LEVELS ARE CONDUCIVE
FOR SOME HAIL...AND SUPPOSE SOME LOCALIZED DAMAGING WINDS WOULD
ALSO BE POSSIBLE. FORECAST SOUNDINGS ARE INDICATING THE POSSIBILITY
FOR SOME BACK BUILDING WITH THE STORMS THROUGH THIS EVENING...SO
FLOODING COULD ACTUALLY BECOME A BIGGER CONCERN THEN HAIL/DAMAGING
WINDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
SOME LINGERING INSTABILITIES ACROSS THE EAST MAY BE ENOUGH FOR
SCATTERED SHOWER/THUNDERSTORM ACTIVITY TO PERSIST ON INTO
SATURDAY. EXPECT PCPN THREAT TO TAPER OFF FROM THE WEST THROUGH
THE DAY AS AS UPPER LEVEL TROUGH AXIS PIVOTS EAST OF OUR AREA
THROUGH LATE AFTERNOON.

UPPER LEVEL RIDING WILL THEN PUSH IN FROM THE WEST THROUGH
SUNDAY. THIS WILL LEAD TO DRY CONDITIONS AND WARMING TEMPERATURES.
TEMPS ON SATURDAY ARE A LITTLE TRICKY DEPENDING ON HOW FAST WE
BEGIN OT DRY OUT...BUT WILL TREND HIGHS TOWARD THE WARMER MAV
GUIDANCE FOR SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGE WILL BUILD NORTH THROUGH THE MISSISSIPPI VALLEY AND THEN
PINCH OFF INTO ONTARIO BY MONDAY. SURFACE HIGH WILL BE IN THE
VICINITY OF ONTARIO AND NEW YORK AS WELL...BUT WITH WESTWARD-MOVING
MOISTURE FLOW AROUND ITS SOUTH EDGE TOWARD THE OHIO VALLEY. THE
GENERAL PATTERN IS PRETTY WELL IN AGREEMENT BETWEEN THE GFS/GEFS AND
ECMWF.

DESPITE THE DECENT HEIGHTS GENERALLY OVER THE FORECAST AREA
THROUGH THE EXTENDED...THERE WILL BE ENOUGH MOISTURE FOR A CHANCE OF
POP UP SHOWERS AND THUNDERSTORMS. TRIED TO LIMIT THIS TO 20 POPS IN
DIURNAL PERIODS BASED ON A LACK OF ANY SIGNIFICANT FORCING. SHOULD
ALSO BE NOTED THAT WINDS LOOK PRETTY LIGHT THROUGH THE COLUMN...SO
SHEAR MAY NOT BE HIGH...AND STORM MOTION MAY BE SLOW.

TEMPERATURES WILL PROBABLY BE PRETTY STEADY THROUGH THE WEEK WITH
HIGHS 5-10 DEGREES ABOVE NORMALS. MONDAY LOOKS A LITTLE COOLER
THAN SUNDAY...FOLLOWED BY MAYBE A GENERAL WARMING OF A DEGREE OR SO
EACH DAY THROUGH THE WEEK.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL AFFECT TAF SITES FOR THE FIRST FEW HOURS OF THE
FORECAST UNTIL INSTABILITY DECREASES WITH LOSS OF DAYTIME HEATING.
IFR CEILINGS ARE INDICATED BY MODELS AROUND 09Z WITH IMPROVEMENT
TO MVFR 15Z. VFR CONDITIONS WILL ARRIVE ABOUT 20Z WITH HIGH
PRESSURE. WINDS WILL SHIFT FROM SOUTH TO WEST AT SPEEDS OF
11 KNOTS OR LESS. WINDS WILL BE LIGHT UNDER CLEAR SKIES AFTER 01Z
SUNDAY AT CVG.

.OUTLOOK...MVFR VSBYS POSSIBLE SUNDAY MORNING DUE TO MIST/FOG.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...HATZOS
AVIATION...CONIGLIO
Hazardous weather outlook, May 21, 11:33 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1133 AM EDT FRI MAY 21 2010

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-221545-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
1133 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-221545-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
1133 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 6:59 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT FRI MAY 21 2010

OHZ062-063-072-079-220000-
BROWN OH-CLINTON OH-FAYETTE OH-GREENE OH-
659 PM EDT FRI MAY 21 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREENE...
FAYETTE...CLINTON AND NORTHERN BROWN COUNTIES THROUGH 800 PM EDT...

AT 654 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BOWERSVILLE TO CUBA TO WESTBORO...MOVING EAST AT 30
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARTIN...SABINA...
JEFFERSONVILLE...NEW VIENNA...BLOOMINGBURG AND WASHINGTON COURT
HOUSE.

ALSO...BOWERSVILLE...BURTONVILLE...ROSEMOOR...BLOOMINGTON...
MORRISVILLE...MARTINSVILLE...MELVIN AND NEW ANTIOCH ARE NEAR THE PATH
OF THESE LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3938 8398 3968 8381 3969 8326 3969 8325
      3944 8340 3937 8355 3937 8358 3924 8383
      3924 8386 3922 8386 3917 8397
Local storm report, May 21, 7:13 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             MILFORD                 39.17N 84.28W
05/21/2010  E0.75 INCH       CLERMONT           OH   PUBLIC

&&

HUGHES
Special weather statement, May 21, 7:23 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EDT FRI MAY 21 2010

OHZ071-072-078-079-220000-
CLERMONT OH-BROWN OH-CLINTON OH-WARREN OH-
723 PM EDT FRI MAY 21 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WARREN...
SOUTHWESTERN CLINTON...NORTHWESTERN BROWN AND NORTHERN CLERMONT
COUNTIES THROUGH 800 PM EDT...

AT 720 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM EDENTON TO LINDALE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORROW...BLANCHESTER...
WILLIAMSBURG...WILMINGTON...ST. MARTIN AND FAYETTEVILLE.

ALSO...OWENSVILLE...BUTLERVILLE...BANTAM...NEWTONSVILLE...EAST FORK
STATE PARK...EDENTON...MIDDLEBORO AND WOODVILLE ARE NEAR THE PATH OF
THESE LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3895 8429 3896 8430 3938 8415 3946 8379
      3903 8394 3894 8428

HATZOS
Local storm report, May 21, 7:31 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     RYLAND HEIGHTS          38.96N 84.47W
05/21/2010                   KENTON             KY   LAW ENFORCEMENT

            2 TREES DOWN

&&

HUGHES
Special weather statement, May 21, 7:40 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT FRI MAY 21 2010

KYZ097>099-OHZ078-079-220015-
BRACKEN KY-MASON KY-ROBERTSON KY-CLERMONT OH-BROWN OH-
740 PM EDT FRI MAY 21 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BROWN...
SOUTHEASTERN CLERMONT...ROBERTSON...NORTHWESTERN MASON AND BRACKEN
COUNTIES THROUGH 815 PM EDT...

AT 736 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FEESBURG TO SANTA FE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...HEAVY RAIN CAN BE EXPECTED...WHICH MAY FLOOD
DRAINAGE DITCHES AND CAUSE PONDING OF WATER ON ROADS..

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE...BETHEL...
AUGUSTA...MOUNT ORAB...GEORGETOWN AND RIPLEY.

ALSO...BANTAM...MOUNT OLIVET...HITTVILLE...FEESBURG...HAMERSVILLE...
SARDIS...PARINA AND CHATHAM ARE NEAR THE PATH OF THESE LINE OF STRONG
THUNDERSTORMS.

LAT...LON 3900 8420 3904 8389 3886 8370 3852 8394
      3852 8420

HATZOS
Special weather statement, May 21, 8:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT FRI MAY 21 2010

OHZ063-064-073-080-220145-
HIGHLAND OH-ROSS OH-FAYETTE OH-PICKAWAY OH-
844 PM EDT FRI MAY 21 2010

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PICKAWAY...SOUTHEASTERN
FAYETTE...NORTHWESTERN ROSS AND NORTHEASTERN HIGHLAND COUNTIES
THROUGH 945 PM EDT...

AT 840 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR EAST
MONROE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENFIELD...NEW
HOLLAND AND WILLIAMSPORT.

ALSO...NEW MARTINSBURG...ROCK MILLS...GOOD HOPE...CLARKSBURG...
PANCOASTBURG...DEER CREEK LAKE AND PICKAWAY COUNTY AIRPORT ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3925 8348 3937 8359 3968 8321 3951 8297

HATZOS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

0.7 hours before the tornado, 79 km from the path. May 22, 2010.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 289 joules per kilogram, CIN -32, lifted condensation level 698 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-05-22The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 98 square meters per square second, 0 to 6 km bulk shear 36 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-32 J/kg
Surface CAPE
302 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

The surface observations

Cincinnat/Lunken (LUK), 78 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Cincinnati radar (KILN), 78 km away, was scanning. The volume nearest the touchdown began at 00:44 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2010 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of May 21, 2010

5 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 2112:20 PM CDTEF0Edgar, IL0.110
May 2112:40 PM CDTEF0Edgar, IL0.110
May 216:44 PM EDTEF1Brown, OH4.350$110,000
May 214:59 PM MDTEF0Platte, WY0.320
May 217:28 PM CDTEF1Hardin, KY1.875$35,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.